Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 69, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 1, 2021, 9:51 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 9:51 PM CDT (02:51 UTC)
- Expired
- Jul 2, 2021, 8:33 PM CDT
- In force
- 23 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Yukon (YUKO2). The gauge peaked at 12.03 ft at Jul 2, 2021, 5:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07239700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
138
WGUS84 KOUN 020251
FLSOUN
Flood Advisory
National Weather Service Norman OK
951 PM CDT Thu Jul 1 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
North Canadian River near Yukon affecting Oklahoma and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC017-109-021500-
/O.NEW.KOUN.FL.Y.0069.210702T0251Z-210703T0000Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 PM CDT Thu Jul 1 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the North Canadian River near Yukon.
* From this evening to Friday evening.
* At 9:30 PM CDT Thursday the stage was 11.0 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest
of 11.5 feet just after midnight tonight and then continue falling.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of
shallow overflows near the river channel banks is prevalent...
from near Banner Road to Yukon to the headwaters of Lake
Overholser. The areas most affected are low-lying croplands and
pastures... oilfields... and local roads.
&&
LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
3551 9771
$$
JP4 follow-up statements
411
WGUS84 KOUN 020722
FLSOUN
Flood Advisory
National Weather Service Norman OK
222 AM CDT Fri Jul 2 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
North Canadian River near Yukon affecting Oklahoma and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC017-109-021930-
/O.CON.KOUN.FL.Y.0069.000000T0000Z-210703T0000Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
222 AM CDT Fri Jul 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the North Canadian River near Yukon.
* Until this evening.
* At 1:30 AM CDT Friday the stage was 11.8 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to crest at 12.1
feet Friday morning, then fall below 11 feet Friday evening.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of
shallow overflows near the river channel banks is prevalent...
from near Banner Road to Yukon to the headwaters of Lake
Overholser. The areas most affected are low-lying croplands and
pastures... oilfields... and local roads.
&&
LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
3551 9771
$$
CMS110
WGUS84 KOUN 021357
FLSOUN
Flood Advisory
National Weather Service Norman OK
857 AM CDT Fri Jul 2 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
North Canadian River near Yukon affecting Oklahoma and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC017-109-030200-
/O.EXT.KOUN.FL.Y.0069.000000T0000Z-210703T0600Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
857 AM CDT Fri Jul 2 2021
...The Flood Advisory is now in effect until just after midnight
tonight...
The Flood Advisory continues for
the North Canadian River near Yukon.
* Until late tonight.
* At 8:30 AM CDT Friday the stage was 11.9 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to fall below 11
feet late this afternoon.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of
shallow overflows near the river channel banks is prevalent...
from near Banner Road to Yukon to the headwaters of Lake
Overholser. The areas most affected are low-lying croplands and
pastures... oilfields... and local roads.
&&
LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
3551 9771
$$
SIX813
WGUS84 KOUN 021904
FLSOUN
Flood Advisory
National Weather Service Norman OK
204 PM CDT Fri Jul 2 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
North Canadian River near Yukon affecting Oklahoma and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC017-109-030715-
/O.EXT.KOUN.FL.Y.0069.000000T0000Z-210703T1200Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
204 PM CDT Fri Jul 2 2021
...The Flood Advisory is now in effect until tomorrow morning...
The Flood Advisory continues for
the North Canadian River near Yukon.
* Until Saturday morning.
* At 1:30 PM CDT Friday the stage was 11.2 feet.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to fall below 11.0
feet tonight.
* Impact...At 12.0 feet, Bankfull conditions with disperse points of
shallow overflows near the river channel banks is prevalent...
from near Banner Road to Yukon to the headwaters of Lake
Overholser. The areas most affected are low-lying croplands and
pastures... oilfields... and local roads.
&&
LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
3551 9771
$$
Maxwell962
WGUS84 KOUN 030133
FLSOUN
Flood Advisory
National Weather Service Norman OK
833 PM CDT Fri Jul 2 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
North Canadian River near Yukon affecting Oklahoma and Canadian
Counties.
OKC017-109-030245-
/O.CAN.KOUN.FL.Y.0069.000000T0000Z-210703T0133Z/
/YUKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
833 PM CDT Fri Jul 2 2021
...The Flood Advisory for the North Canadian River near Yukon has
been cancelled...
The Flood Advisory is cancelled for
the North Canadian River near Yukon.
* At 7:30 PM CDT Friday the stage was 10.1 feet.
* Flood stage is 14.0 feet.
* Forecast...The North Canadian River is expected to continue to
fall.
&&
LAT...LON 3547 9785 3558 9785 3558 9765 3552 9765
3551 9771
$$
JPWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 5:51 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 1, 5:51 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Norman OK
551 PM CDT Thu Jul 1 2021
...New AVIATION...
.UPDATE...
Issued at 947 AM CDT Thu Jul 1 2021
Area of showers/storms still expected to gradually shift S/SW
today and tonight as the front slowly moves across the area. Made
some minor adjustments to PoPs/Wx grids to account for current
and projected trends. Heavy rain/flooding still main concern with
the activity today/tonight.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 205 PM CDT Thu Jul 1 2021
By this afternoon, showers and storms will most likely be ongoing
across parts of northern into central OK. By the evening, these
storms will move across central OK and into parts of southern OK.
A weak boundary could be set up across south central OK and will
extend into parts of the northern TX Panhandle. This boundary
could help reinforce showers and storms Friday morning into the
afternoon. A Flood Watch will continue until Friday evening for
parts of central and southwestern OK, and parts of western north
TX. This is mainly in part due to the very saturated soils, with
more expected rainfall. The rainy/cloudy conditions will keep
temperatures below average through the day tomorrow.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 205 PM CDT Thu Jul 1 2021
By Friday evening, showers and storms will be more confined to
southwest OK and western north TX with progression of the front.
These showers will linger into Saturday afternoon as the front
begins to weaken. On Sunday, there is the chance for some upslope
flow convection to make its way into western and northwestern OK,
but confidence in this activity making into most of the area is
very low. In fact, confidence in most of the area remaining dry is
high with the current model trends.
Early next week, a mid-level trough will begin to move down from
the Central/High Plains and could bring some slight chances for
precipitation throughout the week. Otherwise, high temperatures
will remain below average, but will slowly climb up into the upper
80s. Low temperatures will remain below average and will remain
in the mid to upper 60s across the area, with some parts getting
into the 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 543 PM CDT Thu Jul 1 2021
Scattered showers and thunderstorms will continue to move across
the area and affect most sites. Mostly MVFR conditions will
persist through the period, with some chance at IFR cigs as storms
move through. Expect these showers and storms to move out of
northern and central OK by midday Friday. Showers will linger in
southwest OK and western north TX through the morning, potentially
into the afternoon. Winds will remain light and will transition
from northerly to northeasterly by the end of the period.
&&
.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 81 66 82 / 60 50 20 30
Hobart OK 68 80 67 83 / 80 70 50 50
Wichita Falls TX 72 85 71 84 / 60 70 50 60
Gage OK 67 80 66 83 / 90 60 40 30
Ponca City OK 70 83 63 84 / 20 20 10 10
Durant OK 72 86 70 86 / 70 50 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ014>030-034>038.
Flood Watch through Friday morning for OKZ006>008-011>013.
Flood Watch through Friday evening for OKZ033.
TX...Flood Watch through Friday evening for TXZ083>085.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jul 1, 1:06 PM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 106 PM CDT Thu Jul 1 2021 OKZ004>048-050>052-TXZ083>090-021815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 106 PM CDT Thu Jul 1 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorm are ongoing and will continue this afternoon and tonight as a cold front moves southward across the area. A few strong storms are possible this afternoon and evening along the front. .Heavy Rain... Thunderstorms with heavy rain, especially in areas where the ground is saturated, could lead to flooding in some locations through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Storm chances gradually shift southward into southern Oklahoma and western north Texas by Friday into the weekend. At least a low chance for thunderstorms will return early next week across portions of the area. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through Friday, especially across southwest Oklahoma and portions of western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 1, 4:18 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD 1 SSW NORMAN 35.20N 97.45W
07/01/2021 CLEVELAND OK TRAINED SPOTTER
PICTURE ON TWITTER OF AT LEAST 12 INCHES OF
WATER AT INTERSECTION.
&&
RCBLocal storm report, Jul 1, 4:21 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLOOD 1 WSW NORMAN 35.21N 97.46W
07/01/2021 CLEVELAND OK OTHER FEDERAL
IMHOFF CREEK IS GOING OVER MCNAMEE ST NEAR
LIONS PARK.
&&
RCBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:12 PM CDT | Areal Flood Advisory | OUN | Marshall | 3 hr |
| Jul 2, 2:08 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 19 hr |
| Jul 2, 3:53 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson | 4 hr |
| Jul 2, 4:55 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 4 hr |
| Jul 2, 7:52 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Jefferson, Love, Stephens | 3 hr |
| Jul 2, 9:01 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 12 hr |
| Jul 2, 9:42 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 16 hr |
| Jul 2, 2:18 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 6 hr |
| Jul 2, 5:39 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.